Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 55, NWS Tallahassee, FL

December 3, 2018Dougherty County, Georgia

NWS Tallahassee, FL issued this river flood warning at Dec 3, 2018, 10:05 AM EST for Dougherty County, Georgia. It took effect at Dec 3, 2018, 9:00 PM EST. It was in force for .

The area

The outline as issued.

The facts

Issued
Dec 3, 2018, 10:05 AM EST (15:05 UTC)
In effect from
Dec 3, 2018, 9:00 PM EST
Expired
Dec 3, 2018, 10:28 AM EST
In force
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

County Dougherty County, GA

The radar

The Moody AFB radar (KVAX), 128 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River (GA) at Albany (ABNG1). The gauge peaked at 22.77 ft at Dec 3, 2018, 10:00 PM EST.

actionminormoderate1520253012/0312/04
Action stage
16 ft
Minor stage
26 ft
Moderate stage
31 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02352500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

695 
WGUS82 KTAE 031505
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1005 AM EST Mon Dec 3 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting 
  Brooks and Lowndes Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC059-133-041504-
/O.NEW.KTAE.FL.W.0054.181206T0600Z-181207T0000Z/
/CARF1.1.ER.181206T0600Z.181206T0600Z.181206T1200Z.NO/
905 AM CST Mon Dec 3 2018

* At  8:00 AM Monday the stage was 11.8 feet.
* Flood stage is 14.0 feet.
* Forecast: The river is expected to rise to near flood stage early 
  Thursday morning.
* Impact: At 14.0 feet: In Holmes County, Boat Ramp Road south of 
  CR-179 will flood. Access to several of the fish camps off Boat 
  Ramp Road may become inaccessible above this level. 

&&

LAT...LON 3099 8580 3070 8581 3070 8592 3077 8589 3085 8591 3099 8588


$$

GAC095-041504-
/O.NEW.KTAE.FL.W.0055.181204T0200Z-181205T0448Z/
/ABNG1.1.ER.181204T0200Z.181204T0600Z.181204T1648Z.NO/
1005 AM EST Mon Dec 3 2018

* At  9:45 AM Monday the stage was 20.1 feet.
* Flood stage is 26.0 feet.
* Forecast: Rise above flood stage by tonight and continue to rise to
  near 26.4 feet by after midnight tomorrow. The river will fall 
  below flood stage by tomorrow late morning.
* Impact: At 26.0 feet: Minor flooding begins.

&&

LAT...LON 3162 8403 3159 8406 3158 8413 3144 8412 3144 8418 3162 8418


$$

GAC007-205-041504-
/O.NEW.KTAE.FL.W.0056.181204T2010Z-181207T2200Z/
/NEWG1.1.ER.181204T2010Z.181206T0000Z.181207T1000Z.NO/
1005 AM EST Mon Dec 3 2018

* At  9:45 AM Monday the stage was 16.3 feet.
* Flood stage is 24.0 feet.
* Forecast: Rise above flood stage by tomorrow afternoon and continue
  to rise to near 27.0 feet by Wednesday evening. The river will fall
  below flood stage by Friday morning.
* Impact: At 28.0 feet: In Newton, Water Street at Washington Avenue 
  begin to flood. Water approaches Riverside Drive. 

&&

LAT...LON 3144 8412 3133 8420 3108 8449 3108 8454 3121 8449 3144 8418


$$

GAC027-185-041504-
/O.EXT.KTAE.FL.W.0047.000000T0000Z-000000T0000Z/
/VDSG1.1.ER.181203T1315Z.181205T0000Z.000000T0000Z.NO/
1005 AM EST Mon Dec 3 2018

...Flood Warning extended until further notice...The Flood Warning 
continues for
  the Withlacoochee River above Valdosta (Skipper Bridge Rd).
* Until further notice.
* At  9:30 AM Monday the stage was 135.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 135.0 feet.
* Forecast: The river will continue rising to near 138.0 feet by 
  tomorrow evening. Additional rises may be possible thereafter.
* Impact: At 140.0 feet: Highway 122 east flooded near bridge. Water 
  intrudes into backyards along Winding Way, Park Lane, and 
  Meadowbrook Drive.

&&

LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330


$$
1 follow-up statement
250 
WGUS82 KTAE 031528
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1028 AM EST Mon Dec 3 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Flint River at Albany affecting Dougherty County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC095-031558-
/O.CAN.KTAE.FL.W.0055.000000T0000Z-181205T0448Z/
/ABNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1028 AM EST Mon Dec 3 2018

The Flood Warning is cancelled for the Flint River at Albany.
* At 10:15 AM Monday the stage was 20.3 feet.
* Flood stage is 26.0 feet.
* Forecast: The river will crest below flood stage at 22.5 feet 
  tomorrow morning.


&&

LAT...LON 3162 8403 3159 8406 3158 8413 3144 8412 3144 8418 3162 8418


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 3, 6:23 AM EST, 3 hours 42 minutes earlier.

Area forecast discussion, Dec 3, 6:23 AM EST, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
623 AM EST Mon Dec 3 2018

.AVIATION...
[Through 12Z Tuesday]

CIGS seem to be steady at VFR except for TLH which has temporarily
dropped to 900ft and will hold a TEMPO group for the next hour for
that. Scattered showers are moving across the terminals currently
with additional thunderstorms possible this afternoon as a cold
front moves through. Otherwise, winds will be light outside of any
thunderstorms.

&&

.PREV DISCUSSION [236 AM EST]...

.NEAR TERM [Through Today]...

The main concern today remains flash flooding from persistent storms
along/ahead of the stalled frontal boundary, which will finally start
to exit the area today. Midnight to midnight 24-hour rainfall totals
for Sunday are at least 1-3" for areas along and north of a line
from Shell Point, FL to Madison, FL, with swaths of 4-6" from Port
St. Joe, FL to Valdosta GA and Blakely, GA to Ft. Early, GA. Another
widespread 1-2" will be possible through this evening with isolated
higher amounts. Soil across the area is already saturated or even
supersaturated at this point, so a flash flood watch remains in
effect through 7 PM ET tonight for the area that have received the
highest totals this weekend.

Clearly the environment is not lacking in moisture and this moisture-
rich environment will continue to support moderate instability today
(MLCAPE around 1000-1500 J/kg). Additionally, the southern stream
jet will be over the southeastern U.S., which will continue the
moderate deep layer (0-6km) shear of around 40-50 kts over the
area. This means a few of the storms today could be strong to
severe. SPC has portions of the area in a marginal risk for severe
thunderstorms.

.SHORT TERM [Tonight Through Wednesday Night]...

By the start of the tonight period, the cold front that has been
lingering and producing continuous rainfall should be into the Big
Bend counties. With the push of an upper jet streak, that front
should continue to move south with northerly winds filtering in
behind it. Clouds will slowly clear behind it with a refreshing
break from the unseasonably high temps and dew points. Lows
tonight should fall into the lower 40s in the north and lower 50s
to the south.

Strong cold advection returns on Tuesday as high pressure builds in
from the north. This high slowly shifts east and should be centered
almost directly over us on Wednesday night. Meanwhile, zonal flow
aloft remains as multiple waves pass well to the north. Skies should
be mostly clear through Wed night with highs Tue in the mid 50s to
the north and mid 60s to the south and continuing to drop with highs
Wed in the lower to mid 50s. Lows Tue night range from near freezing
in SE AL to around 40 in the south with freezing temps returning Wed
night for the whole area outside of the immediate coastal areas.

.LONG TERM [Thursday Through Monday]...

Surface high pressure continues to shifts east on Thursday with
winds starting to turn more northeasterly. A weak mid level ridge
starts to build in response to a deepening upper trough over the
desert southwest. Temps will start to warm with highs Thu in the
mid to upper 50s and and lower to mid 60s on Friday. Thurs night
lows rise into the mid to upper 40s.

A surface low forms in Texas on Friday in response to the deepening
upper trough and will start to overspread clouds from west to east,
warming lows Fri night into the mid to upper 40s. There remains
quite a bit of timing differences as we head into the weekend which
will have a major influence on temps that are currently forecast.
ECMWF is about 12 hours faster on the start of rainfall with the
surface low moving south of the area with the GFS slower and moving
the low over SE AL/SW GA. Overall, looks for a pretty rainy Saturday
although timing could still change.

.MARINE...

Winds will generally remain elevated through the next
7 days with winds around 10 to 15 knots. Occasional gusts to 20
knots are possible but widespread Small Craft Advisory criteria
conditions are not expected. Seas will remain near 2 to 4 feet.
Showers and thunderstorms continue today and gradually taper off
west to east tonight with a dry week ahead.

.FIRE WEATHER...

Aside from low dispersions today and in the eastern Big Bend
tomorrow, no hazardous fire weather conditions are not forecast
for the next several days.

.HYDROLOGY...

A Flash Flood Watch remains in effect for parts of southwest GA,
the Florida Panhandle and the Big Bend. 3 to 5 inches of rain
have already fallen over much of the watch area with isolated
amounts as high as 6 to 7 inches. Additional rainfall amounts of 1
to 2 inches are possible across the Florida Panhandle, Big Bend
and southwest Georgia today. Isolated higher amounts are possible.
This amount of rainfall could cause flash flooding issues and
many area rivers and streams will continue to rise. Even areas
outside of the watch, especially to the west, will continue to see
River Flooding over the next few days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  47  62  37  54 /  80  20   0   0   0
Panama City   69  48  60  39  54 /  80  10   0   0   0
Dothan        68  42  57  34  51 /  30  10   0   0   0
Albany        68  44  58  35  52 /  40  10   0   0   0
Valdosta      71  47  61  37  53 /  80  20   0   0   0
Cross City    76  54  67  40  57 /  60  40   0   0   0
Apalachicola  73  49  63  39  56 /  60  20   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through this evening for Calhoun-Coastal Bay-
     Coastal Franklin-Coastal Gulf-Coastal Jefferson-Coastal
     Wakulla-Gadsden-Inland Bay-Inland Franklin-Inland Gulf-
     Inland Jefferson-Inland Wakulla-Jackson-Leon-Liberty-
     Madison-Washington.

     High Rip Current Risk through this evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...Flash Flood Watch through this evening for Ben Hill-Berrien-
     Brooks-Colquitt-Cook-Decatur-Grady-Irwin-Lanier-Lowndes-
     Mitchell-Seminole-Thomas-Tift-Turner-Worth.

AL...None.
GM...None.
&&

NEAR TERM...Nguyen
SHORT TERM...LN
LONG TERM...LN
AVIATION...LN
MARINE...LN
FIRE WEATHER...Nguyen
HYDROLOGY...LN

In the hours before

Special weather statement, Dec 3, 4:57 AM EST, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
457 AM EST MON DEC 3 2018

FLZ028-029-128-031045-
Inland Taylor FL-Coastal Taylor FL-Lafayette FL-
457 AM EST MON DEC 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAFAYETTE AND
SOUTHEASTERN TAYLOR COUNTIES UNTIL 545 AM EST...

At 457 AM EST, Doppler radar was tracking a strong thunderstorm 11
miles north of Steinhatchee, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Salem, Carbur, Cooks Hammock and Howell Place.

LAT...LON 2992 8312 2982 8329 2982 8332 2980 8332
      2972 8345 2981 8355 3010 8335
TIME...MOT...LOC 0957Z 223DEG 21KT 2983 8345

11-NGUYEN
Special weather statement, Dec 3, 5:20 AM EST, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
520 AM EST MON DEC 3 2018

FLZ029-031100-
Lafayette FL-
520 AM EST MON DEC 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAFAYETTE COUNTY UNTIL
600 AM EST...

At 520 AM EST, Doppler radar was tracking a strong thunderstorm 10
miles south of Mayo, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Alton, Grady and Cooks Hammock.

LAT...LON 2985 8324 2994 8330 3009 8309 3008 8307
      3007 8307 3005 8303 3001 8300 3001 8298
      3000 8297 2996 8295 2996 8293 2995 8292
      2994 8292
TIME...MOT...LOC 1020Z 239DEG 25KT 2991 8323

11-NGUYEN
Special weather statement, Dec 3, 6:47 AM EST, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
647 AM EST MON DEC 3 2018

FLZ029-031230-
Lafayette FL-
647 AM EST MON DEC 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAFAYETTE COUNTY UNTIL
730 AM EST...

At 647 AM EST, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Mayo, moving northeast at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Mayo, Cooks Hammock, San Pedro Junction, Alton and Grady.

LAT...LON 2992 8293 2982 8330 2987 8335 2989 8335
      2989 8337 2993 8337 3011 8314 3010 8313
      3010 8312 3009 8311 3008 8307 3007 8307
      3005 8303 3001 8300 2999 8296 2996 8295
      2996 8293 2993 8292
TIME...MOT...LOC 1147Z 236DEG 34KT 2989 8328

11-NGUYEN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 11:53 PM ESTFlash Flood WarningTAEBrooks, Lanier, Lowndes6 hr
Dec 3, 2:24 AM ESTSpecial Weather StatementTAELowndes36 min
Dec 3, 2:38 AM ESTTornado WarningTAEBrooks, Lowndes37 min
Dec 3, 3:04 AM ESTTornado WarningTAELowndes26 min
Dec 3, 5:51 AM ESTAreal Flood WarningTAEBrooks, Lanier, Lowndes3 hr
Dec 3, 10:05 AM ESTRiver Flood WarningTAEBaker, Mitchell24 hr

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.